Your accutane induced symptoms still persisting eight years after stopping the drug mean you have what we term Post-Androgen Deprivation Syndrome. That the syndrome spans several different (but with shared antiandrogenic action) substances is expanded upon here
“PFS” following therapeutic use and cessation of other substances?
Importantly, patients are increasingly presenting to us suffering what is ostensibly clinically “post-finasteride syndrome” following use of drugs and substances including Isotretinoin, Serenoa repens (saw palmetto) extract, SSRI antidepressants, topical ketoconazole, topical minoxidil, and high-dose phenolic compounds marketed as health supplements including quercetin and milk thistle extract.
It is recognised that the syndrome termed Post-SSRI Sexual Dysfunction (PSSD) and PFS may share an etiological link. With focus on neurological symptoms, Giatti et al. presented a hypothesis that the impairment of overlapping signals of neuroactive steroids, dopamine and serotonin as potentially underlying the condition(s) (Giatti et al., 2018). In another consideration of the potential for a single syndrome underlying these presentations, Healy et al. analysed 300 patient responses to structured questions provided by and submitted to rxisk.org, an independent drug safety website. The cohort was comprised of patients suffering persistent sexual dysfunction following use of 5-ARIs, Isotretinoin and Serotonin Reuptake Inhibitors, with treatment duration ranging from a single dose to over 16 years. Overlap was seen in symptoms including ED, Libido loss, genital anaesthesia, difficulty achieving orgasm, pleasureless orgasm, premature ejaculation, emotional blunting, loss of nocturnal erections, penile or testicular pain, reduction of penis size, decreased testosterone, watery ejaculate, testicular atrophy, and other skin numbness. Across drug groups, the sexual dysfunction became markedly worse or even began after cessation of treatment in many instances. For all three drug groups there were reports of profound dysfunction appearing within days of stopping. while Finasteride and Isotretinoin are stopped abruptly, SSRIs are often tapered. Interestingly, three subjects on SSRIs reported an increasing loss of sexual function as the dose was tapered, suggesting that PSSD may be equally likely following abrupt or gradual discontinuation of an SSRI or SNRI. They conclude the need for comparative investigation in these cohorts and a systematic approach with structured symptom sets to establish the existence of a single syndrome (David Healy et al., 2018).
For you to use finasteride now could effectively be the same as using accutane again and would be an enormous risk to your health, with a dramatic worsening in your condition possible. This has happened to several members of this site.
- Consequential endocrine fragility: Despite a frequent and curious symptomatic relief, severely affected patients liable to permanent phenotypical worsening following exposure to substances with antiandrogenic properties.